MAUDE Adverse Event Report: COOK INC MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).**investigation** the event was determined to be reportable during the investigation based on a quality engineer risk assessment that was conducted on 12 september 2016.The addition of this complaint does not change the overall risk.No further risk reduction is necessary at this time.A review of device history record, instructions for use (ifu), quality control (qc) and a visual inspection was conducted during the investigation.Instructions are in place to verify that the device is manufactured to specifications.In spite of the images being provided, there is no confirmation of the alleged deficiency via photographs.The device was returned in a condition that prevents functional or dimensional testing.Therefore, we cannot determine with certainty what led to this failure mode.For this reason, a conclusive root cause cannot be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
The catheter was placed in the patient with no complications and was working fine.The patient was transported to the room and it was noted that the device started leaking at the hub.Upon inspection a crack was detected in the seal of the hub.The patient was brought back to surgery and the device exchanged.No harm to the patient.

Brand Name
MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5960667
Report Number1820334-2016-00979
Device Sequence Number18856484
Product Code DQO
UDI-Device Identifier00827002064201
UDI-Public(01)00827002064201(17)160901(10)4407008
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMCIS-5.0-35-65-15.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2016
Initial Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1